Alert archive / Idaho / Red Flag Warnings in 2018
Red Flag Warning 3, NWS Boise, ID
NWS Boise, ID issued this red flag warning at Jul 16, 2018, 8:21 AM MDT for Owyhee County, Twin Falls County, Idaho. It took effect at Jul 16, 2018, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2018, 8:21 AM MDT (14:21 UTC)
- In effect from
- Jul 16, 2018, 12:00 PM MDT
- Expired
- Jul 16, 2018, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Boise, ID
Counties Owyhee County, ID, Twin Falls County, ID
The radar
The Boise radar (KCBX), 132 km from the middle of the area, began a volume at 14:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 2.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2894 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
388 WWUS85 KBOI 161421 RFWBOI URGENT - FIRE WEATHER MESSAGE National Weather Service Boise ID 821 AM MDT Mon Jul 16 2018 ...RED FLAG WARNING FOR SOUTHERN HIGHLANDS THIS AFTERNOON INTO THIS EVENING... .An upper level system will move over the area today, and the best chance for scattered lightning will be over the Southern Highlands, Idaho zone 426. Storms are already developing over northcentral Nevada, and these are expected to continue and move northeast into the warned area. Gusts to 50 mph are possible with stronger storms. IDZ426-162230- /O.NEW.KBOI.FW.W.0003.180716T1800Z-180717T0300Z/ Southern Highlands- 821 AM MDT Mon Jul 16 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR LIGHTNING FOR SOUTHERN HIGHLANDS...WHICH IS FIRE WEATHER ZONE 426... The National Weather Service in Boise has issued a Red Flag Warning, which is in effect from noon today to 9 PM MDT this evening. * THUNDERSTORMS...Scattered storms possible. * OUTFLOW WINDS...Wind gusts to 50 mph possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. && $$ L
2 follow-up statements
778 WWUS85 KBOI 162054 RFWBOI URGENT - FIRE WEATHER MESSAGE National Weather Service Boise ID 254 PM MDT Mon Jul 16 2018 ...RED FLAG WARNING FOR SOUTHERN HIGHLANDS - IDAHO ZONE 426 - THIS AFTERNOON INTO THIS EVENING... .An upper level system continues to move over the area this afternoon, and the best chance for scattered lightning will be over the Southern Highlands, Idaho zone 426. Storms continue to develop and move northeast into the warned area. Gusts to 50 mph are possible with stronger storms. Storms should end and/or move away between 7 and 9 pm. IDZ426-170300- /O.CON.KBOI.FW.W.0003.000000T0000Z-180717T0300Z/ Southern Highlands- 254 PM MDT Mon Jul 16 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LIGHTNING FOR SOUTHERN HIGHLANDS...WHICH IS FIRE WEATHER ZONE 426... * THUNDERSTORMS...Scattered storms possible. * OUTFLOW WINDS...Wind gusts to 50 mph possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. && $$ L
459 WWUS85 KBOI 170252 RFWBOI URGENT - FIRE WEATHER MESSAGE National Weather Service Boise ID 852 PM MDT Mon Jul 16 2018 IDZ426-170400- /O.EXP.KBOI.FW.W.0003.000000T0000Z-180717T0300Z/ Southern Highlands- 852 PM MDT Mon Jul 16 2018 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR LIGHTNING FOR SOUTHERN HIGHLANDS...WHICH IS FIRE WEATHER ZONE 426... Thunderstorm coverage has decreased and any remaining storms will dissipate by 10 PM MDT. $$ L
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Jul 16, 3:02 AM MDT, 5 hours 19 minutes earlier.
Area forecast discussion, Jul 16, 3:02 AM MDT, 5 hours 19 minutes before
Area Forecast Discussion National Weather Service Boise ID 302 AM MDT Mon Jul 16 2018 .SHORT TERM...Today through Tuesday...A few showers continue to move through southwestern Idaho this morning, some producing gusty wind. Additional showers and thunderstorms remain possible through the day, with the best opportunity noted over the Western Magic Valley and across the Southwest Highlands this afternoon. However, models continue to show decent instability across much of southeastern Oregon and southwestern Idaho, leaving the potential for showers with isolated thunderstorm activity across much of the area. Gusty winds may accompany any storm activity today. Temperatures will be cooler today bringing temperatures within a few degrees of normal. With showers generally expected to end overnight, dry and warming conditions anticipated for Tuesday. .LONG TERM...Tuesday night through Sunday...Above normal temperatures and dry conditions dominate the extended forecast. A dry cold front passing through Saturday morning will help drop temperatures back down to normal. Models try to bring some monsoonal moisture back up into our southern zones for the weekend and start of next week. && .AVIATION...VFR. Isolated showers and thunderstorms for early afternoon into late evening for higher elevations of SE Oregon and the central Idaho mountains. Surface winds, variable 10-15kts with gusts in and around thunderstorms of 30-40kts. Winds aloft to 10k feet MSL, west-northwest 10-15kts. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...None. OR...None. && www.weather.gov/Boise www.facebook.com/NWSBoise www.twitter.com/NWSBoise SHORT TERM...KB LONG TERM....JC AVIATION.....JC
Nearby
Red Flag Warnings in Idaho, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.